Hi everyone, please visit our new look community site and let us know what you think. If you have any problems with the new site, you can still switch back to the current community site.
My dad was diagnosed with BC nearly ten years ago, he had TURBT, Mytomycin and radiotherapy (37 doses).
He is now having regular (approx 3 monthly) TURBT, interspered with bouts of bleeding. He had a heart attack a couple of years ago and had a stent. He was also diagnosed with MDS, almost certainly caused by the radiotherapy.
He had his latest TURBT 2 weeks ago. but had a bladder infection and was put on Augmentin (antibiotic). His latest blood shows his hemaglobin is OK (over 8, which is good for him!) but white cells are poor, neutrophils at 0.3. He is apparently at very high risk from infection.
Does anyone have any experience of this? What measures need to be taken to help him avoid infection?
Thanks in advance.
Thanks very much for the response. He has spoken to his GP and has some advice, his hematologist is due to call him soon, and he has another blood test next week.
We will see if the very low figure is medication induced (antibiotic) or just a continuation of his MDS.
If you have any questions about Macmillan we would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2015
what are these?